# SDR UIEA201000234

- Difficulty date: October 18, 2010
- Submitted: October 19, 2010
- Operation: Air carrier
- Aircraft: N498MC
- Make and model: Boeing 747-47UF
- Aircraft serial: 29259
- Aircraft time: 48,208 hours, 7,309 cycles
- Engine: Ge CF680
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Skin
- Condition: Damaged
- Location: Rt Wing Te Flap
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A3 CHECK INSP OF ACFT, MX FOUND 4 EA CHAFE MARKS ON THE RT INBD AFT FLAP UPPER EXTERNAL SKIN CAUSED BY BOTTOM OF SCREWS THAT SECURE AFT SECTION OF COVE PANEL. AFTER BLENDOUT AREAS 1-4 FOUND BEYOND ALLOWABLE DAMAGE LIMITS IAW SRM 57-53-01, FIG 101, DETAIL II (SHEETS 1, 2 AND 3). THE UPPER PANEL ASSY - OUTER SKIN IS MADE FROM 0.125 IN. 7075-T6 (CHEMMILLED TO 0.012 IN MIN) ALUMINUM HONEYCOMB IAW BMS 4-4, TYPE 3-15. DETAIL DAMAGE AS FOLLOWS:  WBL139.682 - 6.0 IN. LONG X 2.5 IN. WIDE X 0.016 IN. DEPTH.  WBL208.682 - 6.0 IN. LONG X 3.5 IN. WIDE X 0.035 IN. DEPTH.  WBL229.142 - 4.5 IN. LONG X 3.0 IN. WIDE X 0.044 IN. DEPTH.  WBL359.186 - 5.0 IN. LONG X 3.75 IN. WIDE X 0.065 IN. DEPTH.  HFEC INSP PERFORMED TO THE DAMAGED AREAS 1-4 IAW NDT MANUAL, PART 6 51-00-00, FIG 4, OR 23 WITH CRACK FREE CONDITION ON AREAS 1 - 3. AREA 4 (WBL359.186) REVEALED 2 EA CRACKS, REMOVED WITH A 0.5 IN. DIAM HOLE. DISPOSITION WAS MADE TO PERFORM A TIME LIMITED REPAIR AS DESCRIBED IN PART 1 WORK INSTRUCTIONS, DVI INSPECTIONS AT EVERY 1,000 FH (FLIGHT HOURS) UNTIL ACCOMPLISHMENT OF PERMANENT REPAIR PRIOR TO, OR AT THE NEXT C CHECK AFTER PART 1.
